MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926028400
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage occurred.The 99% stenosed target lesion was located in the severely tortuous and severely calcified distal to the vein graft of the circumflex.After deploying a 4.0x20 mm synergy stent in the ostium of the vein graft, the physician decided to a treat a distal lesion.The vein graft was re-engaged and a non-bsc wire was advanced.A 4.00x28 mm synergy ii stent was then advanced to treat the target lesion.However, the stent caught up with the previously deployed stent and was damaged.The device was removed together with guide catheter, guide wire and guidezilla.The procedure was completed with another of the same device.No patient complications were reported and the patient¿s status was fine.
 
Event or Problem Description
It was reported that stent damage occurred.The 99% stenosed target lesion was located in the severely tortuous and severely calcified distal to the vein graft of the circumflex.After deploying a 4.0x20mm synergy stent in the ostium of the vein graft, the physician decided to a treat a distal lesion.The vein graft was re-engaged and a non-bsc wire was advanced.A 4.00x28mm synergy ii stent was then advanced to treat the target lesion.However, the stent caught up with the previously deployed stent and was damaged.The device was removed together with guide catheter, guide wire and guidezilla.The procedure was completed with another of the same device.No patient complications were reported and the patient¿s status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr, eval summary, method codes, result codes, conclusion codes updated.Device evaluated by mfr: synergy ii us mr 4.00 x 28mm stent delivery system (sds) was returned for analysis inside a guide catheter loaded on a 0.0135" guidewire.A visual examination of the crimped stent identified damage.The proximal strut rows were damaged and bunched in a distal direction exposing the proximal section of the balloon wall.The remainder of the stent was undamaged.The undamaged crimped stent outer diameter was measured and the result was within the max crimped stent profile measurement.The balloon cones were reviewed and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and tactile examination of the device revealed no issues.An examination of the shaft polymer extrusion found no issues.The bi-component bond showed no signs of damage.The tip was visually and microscopically examined and damage was noted.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.(b)(4).

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7690402
Report Number2134265-2018-06330
Device Sequence Number751975
Product Code NIQ
UDI-Device Identifier08714729840312
UDI-Public08714729840312
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2018
Device Model NumberH7493926028400
Device Catalogue Number39260-2840
Device Lot Number21326286
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Initial Date Received by Manufacturer 06/22/2018
Supplement Date Received by Manufacturer08/10/2018
Initial Report FDA Received Date07/16/2018
Supplement Report FDA Received Date09/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE EXTENSION CATHETER: GUIDEZILLA; GUIDE WIRE: BMW; STENT: 4.0 X 20MM SYNERGY
Patient Age42 YR